Alert archive / Texas / Freeze Warnings in 2021

Freeze Warning 1, NWS Corpus Christi, TX

January 11, 202113 counties in Texas

NWS Corpus Christi, TX issued this freeze warning at Jan 11, 2021, 2:30 PM CST for 13 counties in Texas. It took effect at Jan 12, 2021, 2:00 AM CST. It was in force for 7 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jan 11, 2021, 2:30 PM CST (20:30 UTC)
In effect from
Jan 12, 2021, 2:00 AM CST
Expired
Jan 12, 2021, 9:00 AM CST
In force
7 hr
Issued by
NWS Corpus Christi, TX

Counties Bee County, TX, Calhoun County, TX, Duval County, TX, Goliad County, TX, Jim Wells County, TX, Kleberg County, TX, La Salle County, TX, Live Oak County, TX, McMullen County, TX, Nueces County, TX, Refugio County, TX, San Patricio County, TX, Victoria County, TX

The radar

The Corpus Christi radar (KCRP), 50 km from the middle of the area, began a volume at 20:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 12, 8:05 AM CSTSLEET 0.15 W Cc Nas, TXREPORTS OF TRACE AMOUNTS OF SLEET AND/OR GRAUPEL ACROSS CORPUS CHRISTI.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 8.5 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2021-01-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2021-01-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -157 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
676 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
-157 m²/s²
0-3 km storm-relative helicity
-29 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

848 
WWUS74 KCRP 112030
NPWCRP

URGENT - WEATHER MESSAGE
National Weather Service Corpus Christi TX
230 PM CST Mon Jan 11 2021

TXZ229>234-240>244-246-247-120430-
/O.NEW.KCRP.FZ.W.0001.210112T0800Z-210112T1500Z/
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Duval-Jim Wells-
Inland Kleberg-Inland Nueces-Inland San Patricio-Inland Refugio-
Inland Calhoun-
Including the cities of Cotulla, Calliham, Cross, Loma Alta, 
Tilden, George West, Three Rivers, Beeville, Goliad, Victoria, 
Freer, Benavides, San Diego, Alice, Orange Grove, Kingsville, 
Loyola Beach, Ricardo, Riviera, Robstown, Tuloso, Bishop, Sinton,
Mathis, Taft, Odem, Refugio, McFaddin, Woodsboro, and Kamay
230 PM CST Mon Jan 11 2021

...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM CST TUESDAY...

* WHAT...Sub-freezing temperatures as low as 29 degrees expected.

* WHERE...From the inland coastal plains of south Texas to the
  northern and eastern portions of the Brush Country.

* WHEN...From 2 AM to 9 AM CST Tuesday.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

TMT
2 follow-up statements
236 
WWUS74 KCRP 120241
NPWCRP

URGENT - WEATHER MESSAGE
National Weather Service Corpus Christi TX
841 PM CST Mon Jan 11 2021

TXZ229>234-240>244-246-247-121500-
/O.CON.KCRP.FZ.W.0001.210112T0800Z-210112T1500Z/
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Duval-Jim Wells-
Inland Kleberg-Inland Nueces-Inland San Patricio-Inland Refugio-
Inland Calhoun-
Including the cities of Cotulla, Calliham, Cross, Loma Alta, 
Tilden, George West, Three Rivers, Beeville, Goliad, Victoria, 
Freer, Benavides, San Diego, Alice, Orange Grove, Kingsville, 
Loyola Beach, Ricardo, Riviera, Robstown, Tuloso, Bishop, Sinton,
Mathis, Taft, Odem, Refugio, McFaddin, Woodsboro, and Kamay
841 PM CST Mon Jan 11 2021

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM CST
TUESDAY...

* WHAT...Sub-freezing temperatures as low as 29 degrees expected.

* WHERE...From the inland coastal plains of south Texas to the 
  northern and eastern portions of the Brush Country.

* WHEN...From 2 AM to 9 AM CST Tuesday.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

TE
468 
WWUS74 KCRP 121501
NPWCRP

URGENT - WEATHER MESSAGE
National Weather Service Corpus Christi TX
901 AM CST Tue Jan 12 2021

TXZ229>234-240>244-246-247-121615-
/O.EXP.KCRP.FZ.W.0001.000000T0000Z-210112T1500Z/
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Duval-Jim Wells-
Inland Kleberg-Inland Nueces-Inland San Patricio-Inland Refugio-
Inland Calhoun-
Including the cities of Cotulla, Calliham, Cross, Loma Alta, 
Tilden, George West, Three Rivers, Beeville, Goliad, Victoria, 
Freer, Benavides, San Diego, Alice, Orange Grove, Kingsville, 
Loyola Beach, Ricardo, Riviera, Robstown, Tuloso, Bishop, Sinton,
Mathis, Taft, Odem, Refugio, McFaddin, Woodsboro, and Kamay
901 AM CST Tue Jan 12 2021

...FREEZE WARNING HAS EXPIRED...

Temperatures have risen above freezing, therefore the Freeze
Warning has been allowed to expire.

$$

TE

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this freeze warning went out at Jan 11, 11:41 AM CST, 2 hours 49 minutes earlier.

Area forecast discussion, Jan 11, 11:41 AM CST, 2 hours 49 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Corpus Christi TX
1141 AM CST Mon Jan 11 2021

.AVIATION...Layer of moisture from 2500-3500 continues to stream
south into the region. MVFR ceilings will affect VCT area through
this evening while periodic VFR ceilings over the Coastal Bend and
Brush Country this afternoon. Expect only scattered clouds during
the overnight into Tuesday morning with VFR conditions. Gusty
north winds over the Coastal Bend will decrease by late afternoon.

&&

.PREV DISCUSSION... /Issued 930 AM CST Mon Jan 11 2021/

DISCUSSION...Breaks in the cloud cover should continue over
the Brush Country this afternoon, while moisture in the 275-280K
layer should lead to occasionally mostly cloudy skies over the
coastal plains through this afternoon. Skies should clear by
early this evening. No changes to current temperature forecast
with highs remaining generally in the 40s.

MARINE...Extended the SCA for the southern bays until 17Z with
strong north winds continuing in this area. SCA remains in effect
for the Gulf waters until 22Z as winds/seas should subside by late
afternoon.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    49  35  50  34  61  /   0   0   0   0   0
Victoria          46  31  51  34  61  /   0   0   0   0   0
Laredo            51  34  53  34  65  /   0   0   0   0   0
Alice             48  32  51  33  65  /   0   0   0   0   0
Rockport          49  35  51  38  60  /   0   0   0   0   0
Cotulla           48  31  52  32  66  /   0   0   0   0   0
Kingsville        49  33  51  33  63  /   0   0   0   0   0
Navy Corpus       50  39  51  41  59  /   0   0   0   0   0

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...Small Craft Advisory until 4 PM CST this afternoon For the
     following zones: Coastal waters from Baffin Bay to Port
     Aransas out 20 NM...Coastal waters from Port Aransas to
     Matagorda Ship Channel out 20 NM...Waters from Baffin Bay
     to Port Aransas from 20 to 60 NM...Waters from Port Aransas
     to Matagorda Ship Channel from 20 to 60 NM.

&&

TMT/89...AVIATION
Hazardous weather outlook, Jan 11, 5:25 AM CST, 9 hours 5 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
525 AM CST Mon Jan 11 2021

TXZ229>234-239>247-342>347-442-443-447-121130-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-
Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg-
Coastal Nueces-Coastal San Patricio-Aransas Islands-
Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands-
Calhoun Islands-
525 AM CST Mon Jan 11 2021

This hazardous weather outlook is for South Texas.

.DAY ONE...Today and Tonight

Near or slightly below freezing temperatures possible tonight for
inland locations. A freeze warning may be necessary.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Low temperatures may drop near or briefly below freezing for some
locations Tuesday night into Wednesday morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

GMZ230-235-250-255-270-275-121130-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
525 AM CST Mon Jan 11 2021

This hazardous weather outlook is for the Middle Texas
Coastal Waters.

.DAY ONE...Today and Tonight

Small Craft Advisory conditions continue through mid-morning for
bays and waterways, and through this afternoon for open waters.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Small Craft Advisory conditions will be possible over the offshore
waters behind a cold front on Sunday.

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 11, 3:13 AM CSTSmall Craft AdvisoryCRP12 hr

Nearby

Freeze Warnings in Texas, 2021Every freeze warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.